# SDR CA101209006

- Difficulty date: December 9, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Beech A100
- Aircraft time: 12,356 hours
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Limit Switch
- Condition: Malfunctioned
- Location: Flap System
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

(CAN) WHEN THE AIRCRAFT COMENCES TAXI THROUGH LOOSE SNOW AND THE FLAPS ARE DOWN 9 TIMES OUT OF 10 THE FLAP LIMIT SWITCHES FREEZE DUE TO SNOW THAT BURBLES UP INTO THE FLAP WELL. THIS HAPPENS BEACAUSE THE FLAP LIMIT SWITCHES ARE EXPOSED TO THE ELEMENTS. WHEN THE SWITCHES FREEZE THE FLAP SYSTEM BECOMES UNSERVICABLE AND CAUSE A GREAT DEAL OF GREEF TO THE FLIGHT CREW IN REMOTE OPERATIONS. SEVERAL COMPANIES PERFORM 0 FLAP TAKE-OFFS TO PREVENT THIS FROM HAPPENING, BUT THIS IN SOMES CASES MY DEVIATE FROM THE FLIGHT MANUAL CAUSING A SAFETY CONSERN PUTTING THE CREW, PASSENGERS AND AIRCRAFT AT RISK. BEECH SHOULD DEVELOP A SWITCH THAT IS SEALED FROM THE ELEMENTS OR A COVER THAT PRTECTS THE SWITCHES FROM THE ELEMENTS TO PREVENT THIS FROM HAPPENING IN FUTURE.
